Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 161, NWS Midland/Odessa, TX

June 18, 20146 counties in Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 18, 2014, 7:53 PM CDT for 6 counties in Texas. It was in force for 67 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2014, 7:53 PM CDT (00:53 UTC)
Expired
Jun 18, 2014, 9:00 PM CDT
In force
67 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon

Counties Dawson County, TX, Ector County, TX, Glasscock County, TX, Howard County, TX, Martin County, TX, Midland County, TX

The radar

The Midland/Odessa radar (KMAF), 55 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 7:57 PM CDTTSTM WND GST 60Midland, TX60 MPH WINDS AND NICKEL HAIL REPORTED ON LOOP 250 AND WADLEY IN MIDLAND.
Jun 18, 8:02 PM CDTTSTM WND GST 64Midland International A, TX
Jun 18, 8:20 PM CDTHAIL 1Midland, TXPEA TO QUARTER SIZE HAIL REPORTED IN GRASSLANDS NEAR WADLEY DRIVE.
Jun 18, 8:25 PM CDTTSTM WND DMGMidland, TX11 TRAVEL TRAILERS BLOWN OVER IN NORTHWEST MIDLAND
Jun 18, 8:25 PM CDTTSTM WND DMGMidland, TX7 TO 8 POWER POLES BLOWN DOWN IN NORTHEAST MIDLAND
Jun 18, 8:26 PM CDTTSTM WND DMG3 Nw Midland, TXSPOTTER REPORTS 1.5 INCH DIAMETER TREE BRANCHES BROKEN OFF DUE TO WIND
Jun 18, 8:27 PM CDTTSTM WND DMG1 Ne Midland, TXTRACTOR TRAILER OVERTURNED FROM STRONG WINDS
Jun 18, 8:35 PM CDTTSTM WND DMGGreenwood, TXA 5 FOOT DIAMETER TREE SNAPPED AND ANOTHER WAS UPROOTED AT THE GREENWOOD CEMETARY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2014-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1057 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2014-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1057 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1608 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
471 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

651 
WUUS54 KMAF 190053
SVRMAF
TXC115-135-173-227-317-329-190200-
/O.NEW.KMAF.SV.W.0161.140619T0053Z-140619T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
753 PM CDT WED JUN 18 2014

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTH CENTRAL DAWSON COUNTY IN WEST TEXAS...
  EAST CENTRAL ECTOR COUNTY IN WEST TEXAS...
  GLASSCOCK COUNTY IN WEST TEXAS...
  WESTERN HOWARD COUNTY IN WEST TEXAS...
  MARTIN COUNTY IN WEST TEXAS...
  MIDLAND COUNTY IN WEST TEXAS...

* UNTIL 900 PM CDT

* AT 748 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM FLOWER GROVE TO 19 MILES
  SOUTH OF WARFIELD...OR ALONG A LINE EXTENDING FROM 18 MILES SOUTH
  OF LAMESA TO 14 MILES SOUTHEAST OF WEST ODESSA...MOVING SOUTHEAST
  AT 15 MPH.

* SEVERE THUNDERSTORMS WILL AFFECT THE FOLLOWING LOCATIONS...
  MIDLAND...
  GRADY...
  FLOWER GROVE...
  LENORAH...
  COTTON FLAT...
  COURTNEY...
  BROWN...
  VALLEY VIEW...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE
IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.

WIND DAMAGE WITH THIS STORM MAY OCCUR WELL AHEAD OF THE RAIN. DO NOT
WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AWAY FROM WINDOWS.

&&

LAT...LON 3249 10134 3168 10139 3168 10239 3253 10192
TIME...MOT...LOC 0053Z 297DEG 13KT 3248 10186 3166 10232

$$
3 follow-up statements
313 
WWUS54 KMAF 190059
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
759 PM CDT WED JUN 18 2014

TXC115-135-173-227-317-329-190200-
/O.CON.KMAF.SV.W.0161.000000T0000Z-140619T0200Z/
DAWSON-ECTOR-GLASSCOCK-HOWARD-MARTIN-MIDLAND-
759 PM CDT WED JUN 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR MIDLAND...MARTIN...WESTERN HOWARD...GLASSCOCK...SOUTHEASTERN
ECTOR AND EXTREME SOUTH CENTRAL DAWSON COUNTIES...

AT 758 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 
MPH. LAW ENFORCEMENT REPORTED 60 MPH WINDS ALONG LOOP 250 AND WADLEY 
AVENUE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE
IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SAFE
SHELTER AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AWAY FROM
WINDOWS.

&&

LAT...LON 3249 10134 3168 10139 3168 10239 3253 10192
TIME...MOT...LOC 0059Z 297DEG 13KT 3247 10184 3165 10230

$$
276 
WWUS54 KMAF 190108
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
808 PM CDT WED JUN 18 2014

TXC115-135-173-227-317-329-190200-
/O.CON.KMAF.SV.W.0161.000000T0000Z-140619T0200Z/
DAWSON-ECTOR-GLASSCOCK-HOWARD-MARTIN-MIDLAND-
808 PM CDT WED JUN 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR MIDLAND...MARTIN...WESTERN HOWARD...GLASSCOCK...SOUTHEASTERN
ECTOR AND EXTREME SOUTH CENTRAL DAWSON COUNTIES...

AT 802 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. MIDLAND INTERNATIONAL AIRPORT 
RECORDED A WIND GUST OF 65 MPH WITH THIS LINE OF STORMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE
IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SAFE
SHELTER AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AWAY FROM
WINDOWS.

&&

LAT...LON 3249 10134 3168 10139 3168 10239 3253 10192
TIME...MOT...LOC 0107Z 297DEG 13KT 3246 10181 3164 10227

$$
710 
WWUS54 KMAF 190133
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
833 PM CDT WED JUN 18 2014

TXC115-135-173-227-317-329-190200-
/O.CON.KMAF.SV.W.0161.000000T0000Z-140619T0200Z/
DAWSON-ECTOR-GLASSCOCK-HOWARD-MARTIN-MIDLAND-
833 PM CDT WED JUN 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR MIDLAND...MARTIN...WESTERN HOWARD...GLASSCOCK...SOUTHEASTERN
ECTOR AND EXTREME SOUTH CENTRAL DAWSON COUNTIES...

AT 825 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING 
WINDS IN EXCESS OF 60 MPH. AT 8:02 PM CDT MIDLAND INTYERNATIONAL 
AIRPORT R3EPORTED A WIND GUST TO 64 MPH. AT 8:20 PM CDT A NATIONAL 
WEATHER SERVICE METEOROLOGIST REPORTED QUARTER SIZE HAIL NEAR THE 
INTERSECTION OF LOOP 250 AND WADLEY. LAW ENFORCEMENT AT 8:20 PM CDT 
REPORTED QUARTER SIZE HAIL AT THE INTERSECTION OF EAST COUNTY ROAD 
60 AND NORTH COUNTY ROAD 1140. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE
IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AWAY FROM
WINDOWS.

&&

LAT...LON 3249 10134 3168 10139 3168 10239 3253 10192
TIME...MOT...LOC 0130Z 297DEG 13KT 3242 10172 3160 10218

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:24 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jun 18, 6:24 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
624 PM CDT Wed Jun 18 2014

.UPDATE...

Update to increase PoPs after 19/00Z.

&&

.DISCUSSION...

Convection is ongoing across the forecast area this evening.  A
few stronger storms have occurred, but for the most part a lack of
shear appears to be keeping most storms on the weak side.  Water
vapor imagery indicates some enhancement over New Mexico ahead of a
shortwave trough there, so think we could see thunderstorms last
for the next several hours, if not a little longer tonight. Will
send an update to increase PoPs over much of the area for tonight.
Since severe storms should be the exception, and not the rule,
will keep the mention in the Hazardous Weather Outlook.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 69  89  67  88  /  30  20  10  10
BIG SPRING TX              72  90  70  89  /  30  20  10  20
CARLSBAD NM                68  96  67  92  /  20  30  20  10
DRYDEN TX                  75  92  73  90  /  10  20  10  30
FORT STOCKTON TX           70  88  68  87  /  30  30  10  20
GUADALUPE PASS TX          69  88  65  83  /  20  30  20  20
HOBBS NM                   65  91  64  89  /  30  30  20  10
MARFA TX                   61  84  59  81  /  30  40  10  30
MIDLAND INTL AIRPORT TX    71  89  69  88  /  30  20  10  10
ODESSA TX                  71  89  67  88  /  30  20  10  10
WINK TX                    73  95  69  92  /  30  30  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

99/99
Hazardous weather outlook, Jun 18, 6:16 PM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
616 PM CDT WED JUN 18 2014

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-192330-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
616 PM CDT WED JUN 18 2014 /516 PM MDT WED JUN 18 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. THE
BEST CHANCE OF THUNDERSTORMS WILL STRETCH FROM THE NORTHWEST
PERMIAN BASIN SOUTH TO THE DAVIS MOUNTAINS AND MARFA PLATEAU. SOME OF
THE STORMS COULD BECOME SEVERE THIS EVENING WITH DAMAGING WINDS
THE GREATER SEVERE WEATHER THREAT. IN ADDITION THE STRONGER STORMS
WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WITH LOCALIZED
FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY AND THURSDAY EVENING
ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS. THE BEST CHANCE OF
THUNDERSTORMS IS EXPECTED TO STRETCH FROM THE SOUTHEAST NEW MEXICO
PLAINS SOUTH INTO THE WESTERN PERMIAN BASIN TO THE DAVIS MOUNTAINS.
A FEW STORMS COULD BECOME STRONG TO POSSIBLY SEVERE WITH LARGE HAIL
AND STRONG WINDS POSSIBLE. IN ADDITION LOCALLY HEAVY RAINFALL WILL
BE POSSIBLE IN THE STRONGER STORMS.

THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH SUNDAY ACROSS
PORTIONS OF SOUTHEAST NEW MEXICO AND WEST TEXAS. THE BEST CHANCE
WILL BE ACROSS AREAS MAINLY SOUTH OF THE PECOS RIVER IN WEST
TEXAS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF GUSTY
WINDS...HAIL...BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR THIS EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jun 18, 6:23 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
623 PM CDT WED JUN 18 2014

TXZ074-075-081-190015-
PECOS-DAVIS/APACHE MOUNTAINS AREA-BIG BEND AREA-
623 PM CDT WED JUN 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM
AFFECTING NORTH CENTRAL BREWSTER AND SOUTH CENTRAL PECOS COUNTIES
UNTIL 715 PM CDT...

AN INTENSIFYING THUNDERSTORM WAS LOCATED 7 MILES NORTH OF ALTUDA AT
623 PM CDT...MOVING EAST AT 15 MPH.  GUSTY WINDS AND SMALL HAIL ARE
POSSIBLE WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

&&

LAT...LON 3067 10296 3036 10284 3025 10350 3052 10355
TIME...MOT...LOC 2323Z 257DEG 14KT 3041 10340
Special weather statement, Jun 18, 6:33 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
633 PM CDT WED JUN 18 2014

TXZ062-063-190000-
GLASSCOCK-MIDLAND-
633 PM CDT WED JUN 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55
MPH WINDS AFFECTING NORTHEASTERN MIDLAND AND NORTHWESTERN GLASSCOCK
COUNTIES UNTIL 700 PM CDT...

A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 6 MILES
NORTHEAST OF GREENWOOD AT 632 PM CDT...MOVING SOUTHEAST AT 15 MPH.

THIS STORM WILL IMPACT GREENWOOD AND INTERSTATE 20 EAST OF MIDLAND
IN MIDLAND COUNTY. BLOWING DUST WILL REDUCE THE VISIBILITY TO LESS
THAN A HALF A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

&&

LAT...LON 3208 10154 3195 10157 3193 10211 3208 10210
TIME...MOT...LOC 2332Z 270DEG 36KT 3209 10177
Special weather statement, Jun 18, 6:38 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
638 PM CDT WED JUN 18 2014

TXZ050-051-190045-
MARTIN-ANDREWS-
638 PM CDT WED JUN 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
SOUTHEASTERN ANDREWS AND WESTERN MARTIN COUNTIES UNTIL 745 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME SOUTHEASTERN ANDREWS
COUNTY AT 638 PM CDT...MOVING NORTHEAST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO NICKEL SIZE HAIL AND GUSTY WINDS TO 50 MPH...DEADLY
CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

&&

LAT...LON 3243 10201 3209 10200 3209 10242 3229 10241
TIME...MOT...LOC 2338Z 227DEG 12KT 3219 10223
Special weather statement, Jun 18, 6:57 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
657 PM CDT WED JUN 18 2014

TXZ058-060-061-067-068-190045-
ECTOR-CRANE-WARD-WINKLER-REEVES COUNTY AND UPPER TRANS PECOS-
657 PM CDT WED JUN 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL REEVES...NORTHWESTERN CRANE...SOUTHERN WINKLER...
SOUTHWESTERN ECTOR AND WARD COUNTIES UNTIL 745 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED 11 MILES WEST OF PYOTE AT 656 PM
CDT...MOVING EAST AT 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

&&

LAT...LON 3165 10337 3165 10333 3167 10333 3169 10311
      3168 10270 3138 10322 3150 10343
TIME...MOT...LOC 2356Z 264DEG 16KT 3160 10328

HUFFMAN
Special weather statement, Jun 18, 7:05 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
705 PM CDT WED JUN 18 2014

TXZ051-052-062-063-190045-
GLASSCOCK-HOWARD-MARTIN-MIDLAND-
705 PM CDT WED JUN 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR INTENSIFYING THUNDERSTORMS
AFFECTING NORTHEASTERN MIDLAND...NORTHWESTERN
GLASSCOCK...SOUTHEASTERN MARTIN AND SOUTHWESTERN HOWARD COUNTIES
UNTIL 745 PM CDT...

AN INTENSIFYING THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF LOMAX
AT 703 PM CDT...MOVING SOUTH AT 15 MPH.  SH 137 AND SPRABERRY WILL
BE IMPACTED BY THESE STORMS.  GUSTY WINDS UP TO 55 MPH AND NICKEL
SIZED HAIL ARE POSSIBLE WITH THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

&&

LAT...LON 3186 10150 3180 10179 3185 10194 3213 10188
      3214 10150
TIME...MOT...LOC 0003Z 016DEG 12KT 3202 10175
Special weather statement, Jun 18, 7:51 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
751 PM CDT WED JUN 18 2014

TXZ051-052-062-063-190130-
GLASSCOCK-HOWARD-MARTIN-MIDLAND-
751 PM CDT WED JUN 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR INTENSIFYING THUNDERSTORMS
AFFECTING NORTHEASTERN MIDLAND...NORTHERN GLASSCOCK...SOUTHERN MARTIN
AND SOUTHWESTERN HOWARD COUNTIES UNTIL 830 PM CDT...

AN INTENSIFYING THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF LOMAX AT
751 PM CDT...MOVING EAST AT 15 MPH.  WINDS UP TO 55 MPH AND NICKEL
HAIL ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

&&

LAT...LON 3208 10132 3177 10140 3209 10218 3237 10205
TIME...MOT...LOC 0051Z 282DEG 12KT 3196 10162

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:05 PM CDTSpecial Weather StatementMAFGlasscock40 min
Jun 18, 7:16 PM CDTSevere Thunderstorm WarningMAFAndrews, Crane, Dawson, Ector, Gaines, Martin and 3 more59 min
Jun 18, 7:40 PM CDTAreal Flood AdvisoryMAFAndrews, Martin3 hr
Jun 18, 7:51 PM CDTSpecial Weather StatementMAFGlasscock, Martin39 min
Jun 18, 8:07 PM CDTAreal Flood AdvisoryMAFEctor, Midland3 hr
Jun 18, 8:19 PM CDTSpecial Weather StatementMAFMartin26 min
Jun 18, 8:21 PM CDTSpecial Weather StatementMAFEctor24 min
Jun 18, 8:36 PM CDTFlash Flood WarningMAFEctor, Midland3 hr
Jun 18, 9:04 PM CDTSevere Thunderstorm WarningMAFGlasscock, Howard, Martin, Midland56 min
Jun 19, 3:32 PM CDTSpecial Weather StatementMAFCochran43 min
Jun 19, 4:13 PM CDTSpecial Weather StatementMAFCulberson62 min
Jun 19, 4:23 PM CDTSevere Thunderstorm WarningMAFCulberson67 min
Jun 19, 4:49 PM CDTSpecial Weather StatementMAF41 min
Jun 19, 5:07 PM CDTAreal Flood AdvisoryMAFCulberson3 hr
Jun 19, 6:23 PM CDTSpecial Weather StatementMAFYoakum37 min
Jun 19, 6:54 PM CDTSpecial Weather StatementMAFJeff Davis, Loving, Reeves36 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.